MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48030
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported to customer relations via phone conversation 30-sep-2021 a patient of undisclosed gender and age underwent an esophageal stent placement in which the evolution esophageal controlled-release stent- partially covered, g48030, was used.Stent stuck in catheter.Did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no did the patient require any additional procedures due to this occurrence? no if yes, please describe.Did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no please specify adverse effects and provide details.General questions: at what stage of the procedure did the complaint occur? time to deploy when unpacking or preparing the evolution while inserting the evolution in the patient during stent placement ****** this one***** while removing the introducer during stent repositioning/removal what endoscope type and channel size was used? device placed over wire, endoscope was not used.What was the position of the elevator? n/a was it opened or closed? details of the wire guide used (diameter, type, make)? 035 super stiff jaguar did any part of the stent contact the patient¿s anatomy when the complaint occurred? stent no, introducer yes how long was the stent in the patient by the time this complaint occurred? just a couple of minutes for devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? n/a questions related to during stent placement did the product fail during stent deployment or recapture? deployment was the directional button pressed during use? not informed by customer was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? stent no, introducer yes was the yellow marker kept in view during deployment? no yellow marker are images of the device or procedure available? yes, to be provided by the district manager.
 
Additional Manufacturer Narrative
The investigation is in progress and a follow up mdr will be submitted.510(k) number: k162717.
 
Event or Problem Description
Supplemental report is being submitted due to device evaluation on 09-dec-2021.
 
Additional Manufacturer Narrative
510(k) number: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
510(k) number: k162717.Device evaluation.1 unit of device evo-20-25-8-e lot# c1658434 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation.The device related to this occurrence underwent a laboratory evaluation on the 09 dec 2021.On evaluation of the device it was observed that the stent was fully deployed and detached from the delivery system.Stent was fully deployed on return.Handle was actuating fine for deployment and recapture.Lock wire was not returned.Document review.Prior to distribution evo-20-25-8-e devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for evo-20-25-8-e of lot number c1658434 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1658434.It should be noted that the instructions for use (ifu0061) states the following: "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to tortuous patient anatomy as the stent was fully deployed on return & handle was actuating as intended for deployment and recapture during the laboratory evaluation.It is possible that during deployment tortuous path may have caused a build-up of pressure and resulting in deployment difficulties.Summary.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
061334440
MDR Report Key12712436
Report Number3001845648-2021-00754
Device Sequence Number12202609
Product Code ESW
UDI-Device Identifier10827002480305
UDI-Public(01)10827002480305(17)211010(10)C1658434
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Model NumberG48030
Device Catalogue NumberEVO-20-25-8-E
Device Lot NumberC1658434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/29/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer10/01/2021
10/01/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date01/04/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown